Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 3, 2018, 11:39 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 11:39 PM CDT (04:39 UTC)
- Expired
- Apr 4, 2018, 12:15 AM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
The radar
The Ft Polk radar (KPOE), 126 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 11:53 PM CDT | TSTM WND DMG | 2 Nnw Batchelor, LA | SCATTERED TREE AND POWERLINE DAMAGE ACROSS THE NORTHERN POINTE COUPEE. NO PATH OR FOCUSED AREA OF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1661 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.0
The text
As transmitted.
957
WUUS54 KLIX 040439
SVRLIX
LAC077-125-MSC157-040515-
/O.NEW.KLIX.SV.W.0013.180404T0439Z-180404T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1139 PM CDT TUE APR 3 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
West Feliciana Parish in southeastern Louisiana...
Northern Pointe Coupee Parish in southeastern Louisiana...
Southwestern Wilkinson County in southern Mississippi...
* Until 1215 AM CDT
* At 1138 PM CDT, a severe thunderstorm was located near Simmesport,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Lettsworth and Batchelor around 1150 PM CDT.
St. Francisville around 1210 AM CDT.
Wakefield around 1215 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3087 9180 3098 9180 3099 9178 3101 9176
3101 9165 3099 9166 3097 9166 3100 9164
3102 9160 3102 9131 3075 9133 3082 9181
3084 9180 3086 9182
TIME...MOT...LOC 0438Z 273DEG 41KT 3092 9182
HAIL...1.00IN
WIND...60MPH
$$
24/RR1 follow-up statement
009
WWUS54 KLIX 040505
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1205 AM CDT WED APR 4 2018
LAC077-040514-
/O.CAN.KLIX.SV.W.0013.000000T0000Z-180404T0515Z/
Pointe Coupee LA-
1205 AM CDT WED APR 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN POINTE COUPEE PARISH
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3102 9156 3102 9131 3089 9132 3088 9152
3091 9154 3092 9158 3089 9158 3088 9156
3088 9159 3090 9159 3092 9160 3094 9160
TIME...MOT...LOC 0504Z 269DEG 31KT 3092 9155
$$
LAC125-MSC157-040515-
/O.CON.KLIX.SV.W.0013.000000T0000Z-180404T0515Z/
West Feliciana LA-Wilkinson MS-
1205 AM CDT WED APR 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTH CENTRAL WEST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA AND
SOUTH CENTRAL WILKINSON COUNTIES...
At 1204 AM CDT, a severe thunderstorm was located 8 miles northeast
of Batchelor, or 13 miles northwest of St. Francisville, moving east
at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Much of West Feliciana Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3102 9156 3102 9131 3089 9132 3088 9152
3091 9154 3092 9158 3089 9158 3088 9156
3088 9159 3090 9159 3092 9160 3094 9160
TIME...MOT...LOC 0504Z 269DEG 31KT 3092 9155
HAIL...1.00IN
WIND...60MPH
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:21 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 3, 11:21 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1121 PM CDT Tue Apr 3 2018
.AVIATION...
Main issues in the short-term is handling pre-frontal convective
band currently moving through the forecast area roughly 25 mph
ESE. This is within warm sector but remains relatively shallow
with outflow boundary out-racing the storm cores to limit inflow.
Gust potential in the 30-40 mph range with this line. Cold pool
aloft is gaining onto linear convection with storm mode
transitioning to large hail from an elevated lift process over the
surface front. Hail aloft likely 2-2.5 inches and surface sizes
ranging from 1-2 inches possible under the core, which has been
cycling a BWER feature for about an hour now in south-central LA.
This will likely pass between KBTR and KMCB to preclude mention in
TAFS, but may affect vicinity of KHZR within the hour. Wind shift
to hard northwest with fropa. Rain ends from west to east
generally before 12Z then improvement to VFR conditions after 18Z.
Strong cold air advection and downward momentum tranfer should
maintain strong gusty winds in exposed locations like KNEW for
some time Wed morning before abating around 18-20Z. 24/RR
&&
.PREV DISCUSSION... /issued 919 PM CDT Tue Apr 3 2018/
SOUNDING DISCUSSION...
00Z LIX airmass was very unstable, but still relatively dry with
MUCAPE of 1968 J/kg and precipitable water of 1.2". Directional
low level shear was evident, but speed shear was weak until mainly
above 15 kft. There were also capping inversions depicted between
about 9 and 13 kft. Low level winds averaged south-southwest at 21
kt from surface to 5 kft and southwest at 25 kt from 5-10 kft.
Peak wind was west-southwest at 95 kt near 42.4 kft. GFSBufr
soundings still indicate enough of a moisture increase and
weakening of the capping inversions to support deep convective
updrafts, and strong to possibly marginally severe thunderstorms
with downward transport of strong winds aloft from bowing
segments.
22/TD
PREV DISCUSSION... /issued 425 PM CDT Tue Apr 3 2018/
SHORT TERM...Partly cloudy day and another warm one. By 20z highs
climbed into the lower to mid 80s across most of the area. Once
again the one exception is right along the MS coast which were still
just below 80. There was also a few sprinkles today across the MS
coast.
Main forecast issue is tonight and then the region remains quiet for
the most part through the remainder of the work week. As for
tonight we are looking at a strong cold front with the possibility
of showers and thunderstorms, a few which could be severe. Strong
s/w moving through the northern Plains and into the Mid MS Valley
will help bring about a severe weather outbreak across portions
of the central US. Another much weaker s/w continues to open up
and move across Mexico and into Texas. This wave will merge with
the main flow and as it moves across the Lower MS Valley will
really lose much of its identity. At the sfc the low was already
over central IL with the cold front draped back through MO and
into north- central TX. This front will quickly push south this
evening and by 6z should already be pretty much bisecting the CWA.
Cold front will continue to surge south and should be south of
the coast by 12z. The combination of the cold front and forcing
aloft(although weakening) will produce showers and thunderstorms
the question though is how strong.
As for the severe aspect we remain under a Slight Risk for much of
the area. Although conditions don't look optimal for severe storms
there does appear to be a window if storms can stay along or ahead
of the cold front tonight. Again the biggest problem is it looks
like the cold front will try to race out ahead of what little
mid/upper level forcing we have and if this is the case storms
will likely be post frontal and thus elevated. We can get severe
storms when they are elevated and post frontal however storms
tonight seem to pose very little risk in the way of hail. Mid
level lapse rates are rather anemic and again the atmosphere
looks only conditionally unstable. However if storms can
remain/develop along or ahead of the front that is a different
story. If the front is slower the subtle mid level forcing over
our area should help to get convection right along the cold front.
Instability will still be in place ahead of the front and the
models still indicate this enhanced area of diffluence aloft with
the RRQ of the northern stream jet and the subtropical jet sliding
across the Gulf. As for mode this is not a favorable tornadic
environment over the area so it definitely is more of a straight-
line wind concern. Again as for hail the lapse rates are not
impressive. Fcst soundings show a skinny cape as we begin to see
convection. Right now not overly impressed with the severe risk
but do have a little more confidence that we will see a few strong
to severe storms between 3-9z tonight. We do feel like we should
get a few storms right along the front.
Side note here, we have so far gone through the first 3 months
without a convective watch for any portion of our CWA and we may
actually see our first one this year if not tonight possibly
Saturday. Looking further back if we were to get a watch this
will be the first convective watch issued for our area,
synoptically driven, since May 12th of last year. The other
convective watches we have seen since May 12th were all due to
tropical systems. This is highly unusual for us.
Showers and thunderstorms will continue to work south behind the
front but most if not all rain should come to an end before midday.
Cool and drier air will move in and we could see rather chilly lows
Wednesday night for April. There is even an outside shot of some
very isolated locations in the typical cold spots touching the upper
30s.
LONG TERM...Weather gets active again heading into the weekend. The
next cold front will work into the region Saturday and there will be
far more forcing with this as a deep L/W trough deepens over the
eastern CONUS. We will have already begun to recover with return
flow setting back up late Thursday. This will pump moisture into the
region along with increasing the LL temps while at the same time mid
levels temps will actually remain on the cool side. Looks like there
will be more instability in place to work with during this event. In
addition we could see very favorable jet dynamics as the Jet Stream
surges south through the Plains and puts our area under the LFQ. A
sfc low will develop across northern TX and ride east along a
retreating warm front over northern LA, northern MS, and the
AL/TN border. A strong cold front will then push into the area
through the day Saturday. Ahead of the front there will be a lot
of shear to work with. At this time all modes of severe weather
appear possible with this system. We will get into a little more
detail with this event as we get closer. Off and on showers will
be possible Saturday night and Sunday. /CAB/
AVIATION...
VFR to MVFR conditions in place attm will be short lived. A line of
strong showers and thunderstorms will moved through the region from
west to east from 03-09z. Heavy rainfall and frequent lightning can
be expected. A few storms could be severe with the potential for
microbursts. IFR to VLIFR will be possible during the passage of
convection. In addition, an abrupt wind shift is expected tonight as
a cold front moves through. Strong northwest winds with gusts 20 to
30 knots are likely.
MEFFER
MARINE...
An abrupt wind shift with strong northerly winds is expected
overnight as a cold front moves into the coastal waters. It should
be entering the tidal lakes around 09z. Winds will then rapidly
shift to north 20-30kt as the front passes and remain that way
through as least noon then shifting more northeast by Wed afternoon.
Therefore, have issued a short duration small craft advisory.
Exercise caution will likely be needed the remainder of the day.
Winds will gradually veer to the east by Thursday and ease back to
around 15kt. Return flow will begin by the end of the week and will
be around 10kt as another cold front stalls inland over the weekend.
MEFFER
DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation None.
Activities: River flooding and SVR potential Tonight
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 50 65 41 72 / 80 10 0 0
BTR 53 68 44 74 / 70 10 0 0
ASD 57 69 43 71 / 90 30 0 0
MSY 59 68 52 73 / 90 30 0 0
GPT 60 69 46 70 / 90 30 0 0
PQL 61 69 42 70 / 90 40 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 4 AM to 4 PM CDT Wednesday for GMZ530-
532-534-536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory from 4 AM to 4 PM CDT Wednesday for GMZ532-
534-536-538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Apr 3, 6:08 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 608 PM CDT Tue Apr 3 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-041115- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 608 PM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight A slight risk of severe thunderstorms continues for much of the area mainly through the overnight hours. Even though the main threat will be damaging wind gusts 55 to 60 mph, pea to marble sized hail and occasional lightning. An isolated tornado or two can not be ruled out. Flood warnings continue along the Mississippi River from Red River Landing to Baton Rouge. Refer to the latest river flood statements for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong thunderstorms will be possible once again over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time due to expected limited coverage. However, any reports of storm damaged should be relayed to the National Weather Service in a timely manner. 24/RR
In the hours before
Special weather statement, Apr 3, 8:12 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
812 PM CDT TUE APR 3 2018
LAZ034-035-MSZ068-069-040215-
Pointe Coupee-West Feliciana-Wilkinson-Amite-
812 PM CDT TUE APR 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA AND
POINTE COUPEE PARISHES...WILKINSON AND NORTHWESTERN AMITE COUNTIES...
At 811 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Frogmore to Mansura. Movement was
southeast at 35 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
New Roads, St. Francisville, Bayou Current, Livonia, Woodville,
Gloster, Fordoche, Morganza, Wakefield, Spillman, Batchelor,
Lettsworth, Fort Adams, Dolorosa and Crosby.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3132 9112 3135 9101 3130 9092 3054 9153
3071 9174 3081 9181 3098 9180 3104 9172
3104 9165 3097 9166 3103 9157 3106 9156
3113 9163 3123 9157 3124 9154 3122 9152
3124 9148 3128 9150 3132 9146 3137 9123
TIME...MOT...LOC 0111Z 307DEG 30KT 3158 9161 3105 9203
24/RRSpecial weather statement, Apr 3, 9:06 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
906 PM CDT TUE APR 3 2018
LAZ034>037-048-071-MSZ068>071-040300-
St. Helena-Northern Tangipahoa-East Feliciana-Pointe Coupee-West
Feliciana-East Baton Rouge-Pike-Wilkinson-Walthall-Amite-
906 PM CDT TUE APR 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...ST.
HELENA...NORTHERN POINTE COUPEE...EAST FELICIANA...NORTHWESTERN
TANGIPAHOA AND NORTHEASTERN EAST BATON ROUGE PARISHES...NORTHWESTERN
WALTHALL...PIKE...EASTERN WILKINSON AND AMITE COUNTIES...
At 905 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bude to near Woodville to near
Lettsworth. Movement was east at 50 mph.
Wind gusts up to 55 mph are possible with these storms.
Locations impacted include...
Zachary, Mccomb, Jackson, St. Francisville, Clinton, Liberty,
Greensburg, Magnolia, Kentwood, Summit, Centreville, Tylertown,
Woodville, Slaughter, Gloster, Wilson, Osyka, Norwood, Wakefield and
Spillman.
LAT...LON 3090 9180 3114 9132 3133 9113 3133 9004
3123 9003 3100 9027 3100 9035 3094 9035
3063 9097 3082 9181
TIME...MOT...LOC 0205Z 281DEG 41KT 3147 9089 3113 9124 3087 9176
24/RRSpecial weather statement, Apr 3, 10:00 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1000 PM CDT TUE APR 3 2018
LAZ035>037-048-071-MSZ069>071-040330-
St. Helena-Northern Tangipahoa-East Feliciana-West Feliciana-East
Baton Rouge-Pike-Walthall-Amite-
1000 PM CDT TUE APR 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEST
FELICIANA...ST. HELENA...EAST FELICIANA...NORTHWESTERN TANGIPAHOA AND
NORTHEASTERN EAST BATON ROUGE PARISHES...WALTHALL...PIKE AND
SOUTHEASTERN AMITE COUNTIES...
At 1000 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Robinwood to near Jackson. Movement was
east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Zachary, Mccomb, Jackson, Clinton, Greensburg, Magnolia, Kentwood,
Summit, Tylertown, Slaughter, Osyka, Darlington, Gillsberg, Pride,
Felps, Salem, Easleyville, Tangipahoa and Mccomb Airport.
LAT...LON 3133 9008 3133 9004 3118 9003 3118 9001
3116 9001 3100 9027 3100 9035 3095 9035
3065 9083 3065 9091 3063 9093 3074 9136
3135 9038 3135 9011
TIME...MOT...LOC 0300Z 279DEG 33KT 3147 9011 3078 9122
24/RRSpecial weather statement, Apr 3, 10:30 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1030 PM CDT TUE APR 3 2018
LAZ034-036-037-039-046>048-050-071-072-MSZ070-071-077-040400-
Livingston-East Feliciana-Southern Tangipahoa-Pointe Coupee-East
Baton Rouge-Washington-Iberville-St. Helena-Northern Tangipahoa-West
Baton Rouge-Pearl River-Pike-Walthall-
1030 PM CDT TUE APR 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST BATON ROUGE...ST.
HELENA...SOUTHEASTERN POINTE COUPEE...NORTHERN LIVINGSTON...
SOUTHEASTERN EAST FELICIANA...NORTHEASTERN IBERVILLE...NORTHERN
TANGIPAHOA...EAST BATON ROUGE AND WASHINGTON PARISHES...WALTHALL AND
SOUTHEASTERN PIKE COUNTIES...
At 1029 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Kokomo to Erwinville. Movement was east
at 40 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Dexter around 1035 PM CDT.
Addis and Brusly around 1045 PM CDT.
Port Allen around 1050 PM CDT.
Gardere and Merrydale around 1055 PM CDT.
Oak Hills Place, St. Gabriel, Inniswold, Westminster, Village St.
George, Old Jefferson and Shenandoah around 1100 PM CDT.
Other locations impacted by these storms include Angie, Tangipahoa,
Tickfaw and Baton Rouge Airport.
LAT...LON 3118 9003 3117 9001 3113 9000 3113 8994
3107 8992 3107 8983 3100 8983 3100 8961
3071 9022 3071 9025 3069 9025 3034 9095
3034 9101 3031 9102 3028 9108 3049 9156
3124 9004
TIME...MOT...LOC 0329Z 289DEG 37KT 3119 9001 3050 9142
24/RRSpecial weather statement, Apr 3, 11:00 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1100 PM CDT TUE APR 3 2018
LAZ034-036-037-039-047-048-050-071-072-MSZ069>071-077-040430-
Livingston-East Feliciana-Southern Tangipahoa-Pointe Coupee-East
Baton Rouge-Washington-St. Helena-Northern Tangipahoa-West Baton
Rouge-Amite-Pearl River-Pike-Walthall-
1100 PM CDT TUE APR 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST BATON ROUGE...ST.
HELENA...SOUTHEASTERN POINTE COUPEE...NORTHERN LIVINGSTON...SOUTHERN
EAST FELICIANA...NORTHERN TANGIPAHOA...EAST BATON ROUGE AND
WASHINGTON PARISHES...WALTHALL...SOUTHERN PIKE...SOUTHEASTERN AMITE
AND NORTHWESTERN PEARL RIVER COUNTIES...
At 1100 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Pickwick to near Amite City to
Erwinville. Movement was southeast at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Port Allen, Franklinton,
Clinton, Greensburg, Amite, Walker, Amite City, Addis, Brusly,
Kentwood, Livingston, Independence, Tylertown, Varnado, Livonia and
Roseland.
LAT...LON 3121 9003 3114 9001 3113 8994 3107 8992
3108 8984 3100 8983 3100 8960 3069 9016
3071 9025 3065 9024 3062 9029 3036 9127
3057 9158 3069 9135 3066 9134 3065 9131
3070 9131 3096 9079 3124 9013
TIME...MOT...LOC 0400Z 295DEG 16KT 3110 8991 3074 9057 3052 9139
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:12 PM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 63 min |
| Apr 3, 9:06 PM CDT | Special Weather Statement | LIX | East Feliciana, Saint Helena, West Feliciana | 54 min |
| Apr 3, 10:00 PM CDT | Special Weather Statement | LIX | East Feliciana, Saint Helena | 30 min |
| Apr 3, 10:30 PM CDT | Special Weather Statement | LIX | East Baton Rouge, Saint Helena, Tangipahoa, Washington, West Baton Rouge | 30 min |
| Apr 3, 11:00 PM CDT | Special Weather Statement | LIX | East Baton Rouge, Saint Helena, Tangipahoa, Washington, West Baton Rouge | 30 min |
| Apr 3, 11:53 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 28 min |
| Apr 4, 12:16 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Baton Rouge, West Feliciana | 29 min |
| Apr 4, 12:41 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa and 1 more | 34 min |
| Apr 4, 1:11 AM CDT | Special Weather Statement | LIX | Ascension, Assumption, Livingston, Saint Helena, Tangipahoa | 34 min |
| Apr 4, 1:40 AM CDT | Special Weather Statement | LIX | Ascension, Saint James, Saint John the Baptist, Tangipahoa, Washington | 35 min |
| Apr 4, 2:16 AM CDT | Special Marine Warning | LIX | 29 min | |
| Apr 4, 3:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Apr 4, 3:33 AM CDT | Wind Advisory | LIX | Saint Bernard, Saint John the Baptist | 6 hr |
| Apr 4, 4:06 AM CDT | Special Marine Warning | LIX | 114 min | |
| Apr 4, 4:40 AM CDT | Special Weather Statement | LIX | Plaquemines | 65 min |
| Apr 4, 6:04 AM CDT | Special Marine Warning | LIX | 86 min | |
| Apr 4, 6:57 AM CDT | Special Marine Warning | LIX | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.